Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 42, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Sep 27, 2022, 9:28 PM EDT for Palm Beach County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2022, 9:28 PM EDT (01:28 UTC)
- Expired
- Sep 27, 2022, 10:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 9:44 PM EDT | TORNADO | 2 Nne Lion Country Safa, FL | PUBLIC REPORT OF WITNESSING A TORNADO AS WELL AS NUMEROUS TREE BRANCHES DOWN AND A TREE WITH A 12 INCH TRUNK SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:45 PM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.4
The text
As transmitted.
423
WFUS52 KMFL 280128
TORMFL
FLC099-280200-
/O.NEW.KMFL.TO.W.0042.220928T0128Z-220928T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
928 PM EDT Tue Sep 27 2022
The National Weather Service in Miami has issued a
* Tornado Warning for...
Central Palm Beach County in southeastern Florida...
* Until 1000 PM EDT.
* At 928 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Lion Country Safari Park, or near Wellington,
moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
Groves and The Acreage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2669 8021 2660 8036 2669 8050 2677 8058
2690 8041
TIME...MOT...LOC 0128Z 129DEG 22KT 2666 8032
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
NC1 follow-up statement
058
WWUS52 KMFL 280155
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
955 PM EDT Tue Sep 27 2022
FLC099-280205-
/O.EXP.KMFL.TO.W.0042.000000T0000Z-220928T0200Z/
Palm Beach FL-
955 PM EDT Tue Sep 27 2022
...THE TORNADO WARNING FOR CENTRAL PALM BEACH COUNTY WILL EXPIRE AT
1000 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 500 AM EDT for southeastern
Florida.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2669 8021 2660 8036 2669 8050 2677 8058
2690 8041
TIME...MOT...LOC 0155Z 129DEG 22KT 2676 8046
$$
NCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Sep 27, 8:21 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 27, 8:21 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
821 PM EDT Tue Sep 27 2022
...New UPDATE...
.UPDATE...
Issued at 820 PM EDT Tue Sep 27 2022
No major changes to the near term forecast. Most pressing issues
this evening will be the continued threat for tornadoes and
flooding across the entire area.
&&
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 506 PM EDT Tue Sep 27 2022
Hurricane Ian continues to slowly move northward through the
southeastern Gulf of Mexico towards the west coast of Florida. Outer
rain bands will continue to move across the region for the rest of
tonight and then again on Wednesday as well. With periods of heavy
rainfall continuing to move across the region during this time
frame, the potential for significant flooding will remain in place
across all of South Florida. So far, a widespread 3 to 5 inches of
rain has fallen over the eastern half of South Florida with a few
areas seeing upwards of 7 inches over the past 24 hours. In general,
an additional 6 to 8 inches of rainfall will be possible across the
region with isolated amounts of 12 inches. Therefore, the Flood
Watch will remain in effect for all of South Florida during this
time frame. The storm surge aspect of the storm will begin tonight
and likely reach its peak on Wednesday. With Hurricane Ian slowing
down as it approaches the coast, storm surge impacts could be
significant especially across the Collier County coastline.
As Hurricane Ian gets closer to the west coast of Florida, winds
will increase area wide later tonight and throughout the day on
Wednesday. The highest winds will be found mainly over the western
half of South Florida where sustained tropical storm force winds
will be possible. Farther to the east, winds will not be as strong,
however, frequent gusts to tropical storm force strength will be
possible late tonight into Wednesday.
As all of South Florida remains on the northeastern side of the
storm, the environment will continue to support the potential for a
few tornadoes through tonight and most of the day on Wednesday. A
Tornado Watch currently remains in effect for all of South Florida
through the early morning hours on Wednesday. The threat for
tornadoes should gradually diminish later on Wednesday afternoon as
the storm begins to move farther to the north.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 506 PM EDT Tue Sep 27 2022
Hurricane Ian will still be close enough on Wednesday night into
Thursday to continue to have impacts across South Florida during
this time frame. With forecast trends pushing slightly eastward, the
possibility of tropical storm force wind gusts will last throughout
the day on Thursday. The chances of showers and thunderstorms will
gradually decrease later on Thursday as Hurricane Ian continues to
move away from the region. Winds begin to slowly decrease Thursday
night and Friday but will stay gusty. By the weekend and into early
next week,
For the end of the week and into the upcoming weekend, Ian will
continue to weaken as it moves farther away from the region. This
will allow for the chances of showers and thunderstorms to gradually
decrease as a drier air mass filters into South Florida. Winds will
gradually decrease as well, however, they will remain out of the
south southwest during this time frame.
&&
.AVIATION...
(00Z TAFS)
Issued at 707 PM EDT Tue Sep 27 2022
Outer bands of Hurricane Ian continue to push through South
Florida tonight into tomorrow. East to southeast winds will
continue to increase overnight as Ian pulls closer to the Gulf
coast. Generally MVFR conditions, with occasional IFR during
periods of heavy rain.
&&
.MARINE...
Issued at 506 PM EDT Tue Sep 27 2022
Dangerous marine conditions will continue across the local waters
through Thursday night as Hurricane Ian moves slowly northward in
the Gulf of Mexico. Conditions across the Atlantic and Gulf waters
will gradually improve on Friday and into the upcoming weekend.
&&
.BEACHES...
Issued at 506 PM EDT Tue Sep 27 2022
Dangerous beach conditions will continue across all South Florida
beaches through at least Thursday as Hurricane Ian slowly approaches
the west coast of Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 88 79 89 / 90 80 70 60
West Kendall 78 87 78 89 / 90 80 70 60
Opa-Locka 78 87 78 89 / 90 80 70 60
Homestead 78 87 78 87 / 90 80 70 60
Fort Lauderdale 79 87 80 89 / 90 90 70 60
N Ft Lauderdale 78 87 80 88 / 90 90 70 60
Pembroke Pines 78 87 78 88 / 90 80 70 60
West Palm Beach 76 87 78 88 / 90 90 80 70
Boca Raton 78 89 78 90 / 90 90 70 60
Naples 75 85 79 84 / 100 90 80 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066-070.
Tropical Storm Warning for FLZ063-066>068-070>075-168-172>174.
Flood Watch through Thursday morning for FLZ063-066>075-168-
172>174.
Hurricane Warning for FLZ069.
Storm Surge Warning for FLZ069-075.
Storm Surge Watch for FLZ174.
AM...Hurricane Watch for AMZ610.
Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Tropical Storm Warning for GMZ657.
Hurricane Warning for GMZ656-676.
&&
SHORT TERM...CWC
LONG TERM....CWC
AVIATION...CMFHazardous weather outlook, Sep 27, 5:22 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 522 PM EDT Tue Sep 27 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 282130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 522 PM EDT Tue Sep 27 2022 ...Hurricane Ian Continues to Move Northward in the Gulf... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. Please refer to the Hurricane Local statement and Hurricane Threat and Impacts graphics: www.weather.gov/srh/tropical?office=mfl#hti .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Sep 27, 8:04 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
804 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TORNADO 2 SW HOLLYWOOD 26.01N 80.19W
09/27/2022 BROWARD FL UNKNOWN
RADAR TORNADIC DEBRIS SIGNATURE (TDS)
CONFIRMS TORNADO.
&&
DHLocal storm report, Sep 27, 8:09 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
809 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 1 N NORTH PERRY AIRPOR 26.02N 80.24W
09/27/2022 BROWARD FL PUBLIC
PATIO TORN OFF A HOME SOUTH OF TAFT AND
UNIVERSITY.
&&
DHLocal storm report, Sep 27, 8:30 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
830 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 SSW COOPER CITY 26.04N 80.27W
09/27/2022 BROWARD FL PUBLIC
DOWN TREES NEAR NW 97TH AVE AND 39TH STREET.
&&
WRLocal storm report, Sep 27, 8:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
849 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG NORTH PERRY AIRPORT 26.00N 80.24W
09/27/2022 BROWARD FL PUBLIC
SOCIAL MEDIA PICTURE OF OVERTURNED GENERAL
AVIATION AIRCRAFT AT NORTH PERRY AIRPORT.
&&
DHLocal storm report, Sep 27, 8:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
859 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 2 SW HOLLYWOOD 26.00N 80.19W
09/27/2022 BROWARD FL PUBLIC
TREE DAMAGE IN THE 4600 BLOCK OF JEFFERSON
ST.
&&
DHLocal storm report, Sep 27, 9:09 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
909 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG 2 SSW PLANTATION 26.10N 80.26W
09/27/2022 BROWARD FL PUBLIC
LARGE TREE DOWN IN THE PUBLIX PLAZA NEAR
I-595 AND PINE ISLAND RD.
&&
DHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:05 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 115 min |
| Sep 27, 8:14 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Sep 27, 8:26 PM EDT | Flash Flood Warning | MFL | Broward | 2 hr |
| Sep 27, 8:27 PM EDT | Tornado Warning | MFL | Collier | 33 min |
| Sep 27, 8:28 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 32 min |
| Sep 27, 8:37 PM EDT | Tornado Warning | MFL | Broward | 23 min |
| Sep 27, 8:52 PM EDT | Tornado Warning | MFL | Collier, Hendry | 23 min |
| Sep 27, 9:01 PM EDT | Tornado Warning | MFL | Palm Beach | 29 min |
| Sep 27, 9:14 PM EDT | Tornado Warning | MFL | Collier | 31 min |
| Sep 27, 9:29 PM EDT | Tornado Warning | MFL | Palm Beach | 31 min |
| Sep 27, 9:33 PM EDT | Tornado Warning | MFL | Collier | 27 min |
| Sep 27, 9:36 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 27, 9:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Sep 27, 9:45 PM EDT | Tornado Warning | MFL | Palm Beach | 15 min |
| Sep 27, 9:55 PM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade | 35 min |
| Sep 27, 9:57 PM EDT | Tornado Warning | MFL | Palm Beach | 33 min |
| Sep 27, 10:03 PM EDT | Tornado Warning | MFL | Collier, Hendry | 27 min |
| Sep 27, 10:21 PM EDT | Tornado Warning | MFL | Palm Beach | 11 min |
| Sep 27, 10:23 PM EDT | Tornado Warning | MFL | Collier, Hendry | 37 min |
| Sep 27, 10:31 PM EDT | Tornado Warning | MFL | Palm Beach | 14 min |
| Sep 27, 10:45 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 27, 11:35 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| Sep 28, 12:20 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 25 min |
| Sep 28, 12:38 AM EDT | Tornado Warning | MFL | Broward | 22 min |
| Sep 28, 12:45 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 30 min |
| Sep 28, 12:56 AM EDT | Tornado Warning | MFL | Collier | 22 min |
| Sep 28, 1:00 AM EDT | Tornado Warning | MFL | Broward, Hendry, Palm Beach | 15 min |
| Sep 28, 1:18 AM EDT | Tornado Warning | MFL | Broward, Hendry, Palm Beach | 27 min |
| Sep 28, 1:26 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 19 min |
| Sep 28, 2:19 AM EDT | Areal Flood Advisory | MFL | Glades, Hendry, Palm Beach | 116 min |
| Sep 28, 2:37 AM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 8 min |
| Sep 28, 2:53 AM EDT | Tornado Warning | MFL | Palm Beach | 23 min |
| Sep 28, 3:04 AM EDT | Tornado Warning | MFL | Palm Beach | 26 min |
| Sep 28, 5:11 AM EDT | Tornado Warning | MFL | Palm Beach | 34 min |
| Sep 28, 5:46 AM EDT | Special Marine Warning | MFL | 29 min | |
| Sep 28, 5:54 AM EDT | Tornado Warning | MFL | Palm Beach | 15 min |
| Sep 28, 7:34 AM EDT | Areal Flood Advisory | MFL | Collier | 5 hr |
| Sep 28, 7:38 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 28, 7:48 AM EDT | River Flood Warning | MFL | Glades | 8 days |
| Sep 28, 9:41 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Sep 28, 10:12 AM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 3 hr |
| Sep 28, 10:23 AM EDT | Areal Flood Advisory | MFL | Collier, Glades, Hendry | 2 hr |
| Sep 28, 11:54 AM EDT | Areal Flood Warning | MFL | Glades, Hendry | 5 hr |
| Sep 28, 1:17 PM EDT | Areal Flood Advisory | MFL | Collier, Glades, Hendry | 19 hr |
| Sep 28, 3:31 PM EDT | Special Weather Statement | MFL | Glades | 2 hr |
| Sep 28, 3:38 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 52 min |
| Sep 28, 3:48 PM EDT | Special Weather Statement | MFL | Collier | 2 hr |
| Sep 28, 4:03 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Sep 28, 4:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 101 min |
| Sep 28, 4:53 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 67 min |
| Sep 28, 5:39 PM EDT | Special Weather Statement | MFL | Glades | 96 min |
| Sep 28, 6:57 PM EDT | Special Weather Statement | MFL | Glades | 2 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.